Alert archive / North Carolina / Severe Thunderstorm Warnings in 2012
Severe Thunderstorm Warning 28, NWS Newport/Morehead City, NC
NWS Newport/Morehead City, NC issued this severe thunderstorm warning at May 22, 2012, 2:17 PM EDT for Onslow County, North Carolina. It was in force for 43 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 22, 2012, 2:17 PM EDT (18:17 UTC)
- Expired
- May 22, 2012, 3:00 PM EDT
- In force
- 43 min
- Issued by
- NWS Newport/Morehead City, NC
- Area
- Storm-based polygon
County Onslow County, NC
The radar
The Morehead City radar (KMHX), 50 km from the middle of the area, began a volume at 18:13 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Newport, NC (KMHX), launched 12:00Z, 6.3 hours before the alert went out and 50 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 89 J/kg
- Mixed-layer CIN
- -68 J/kg
- Mixed-layer LCL
- 747 m above ground
- 0-6 km bulk shear
- 11 kt
- 0-1 km storm-relative helicity
- -26 m²/s²
- 0-3 km storm-relative helicity
- 32 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
662
WUUS52 KMHX 221817
SVRMHX
NCC133-221900-
/O.NEW.KMHX.SV.W.0028.120522T1817Z-120522T1900Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
217 PM EDT TUE MAY 22 2012
THE NATIONAL WEATHER SERVICE IN NEWPORT HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHERN ONSLOW COUNTY IN EASTERN NORTH CAROLINA
* UNTIL 300 PM EDT
* AT 213 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM OVER DIXON...OR 10 MILES SOUTHWEST OF NEW RIVER
AIR STATION...MOVING NORTHEAST AT 25 MPH. QUARTER SIZED HAIL AND
WINDS IN EXCESS OF 58 MPH ARE LIKELY WITH THIS STORM.
* LOCATIONS IMPACTED INCLUDE...
HAWS RUN...
VERONA...
NEW RIVER AIR STATION...CAMP LEJEUNE MAIN GATE...
CAMP LEJEUNE MAIN GATE...
JACKSONVILLE...MIDWAY PARK...
KELLUM...PUMPKIN CENTER...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
LARGE HAIL WILL DAMAGE VEHICLES...WINDOWS AND SOME ROOFS. SEVERE
WINDS WILL BLOW DOWN TREES...POWER LINES...AND CAN DAMAGE MOBILE
HOMES AND OTHER BUILDINGS. SEEK SHELTER IN A STURDY STRUCTURE UNTIL
THE STORM HAS PASSED. STAY AWAY FROM WINDOWS.
PLEASE REPORT SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE BY
CALLING...1...8 0 0...8 8 9...6 8 8 9.... WHEN YOU CAN DO SO SAFELY
&&
LAT...LON 3467 7766 3482 7733 3476 7729 3475 7729
3460 7721 3458 7726 3456 7734 3456 7736
3455 7736 3454 7740 3450 7758
TIME...MOT...LOC 1817Z 217DEG 21KT 3462 7755
$$1 follow-up statement
418
WWUS52 KMHX 221842
SVSMHX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
242 PM EDT TUE MAY 22 2012
NCC133-221900-
/O.CON.KMHX.SV.W.0028.000000T0000Z-120522T1900Z/
ONSLOW NC-
242 PM EDT TUE MAY 22 2012
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 300 PM EDT
FOR SOUTHERN ONSLOW COUNTY...
AT 239 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM. THIS STORM WAS LOCATED NEAR
VERONA...OR NEAR NEW RIVER AIR STATION...MOVING NORTHEAST AT 25 MPH.
HAZARDS IN THE WARNING INCLUDE...
QUARTER SIZED HAIL.
DAMAGING WINDS IN EXCESS OF 58 MPH.
LOCATIONS IN THE PATH OF THE STORM INCLUDE... DUCK CREEK...CAMP
LEJEUNE MAIN GATE...MIDWAY PARK...KELLUM...PUMPKIN CENTER...PINEY
GREEN AND JACKSONVILLE.
LARGE HAIL WILL DAMAGE VEHICLES...WINDOWS AND SOME ROOFS. SEVERE
WINDS WILL BLOW DOWN TREES...POWER LINES...AND CAN DAMAGE MOBILE
HOMES AND OTHER BUILDINGS. SEEK SHELTER IN A STURDY STRUCTURE UNTIL
THE STORM HAS PASSED. STAY AWAY FROM WINDOWS.
WHEN IT IS SAFE TO DO SO...PLEASE CALL IN YOUR REPORTS OF PENNY OR
LARGER SIZED HAIL...AS WELL AS WIND DAMAGE...INCLUDING TREES OR LARGE
LIMBS DOWNED BY CALLING THE NATIONAL WEATHER SERVICE TOLL FREE AT...
1...8 0 0...8 8 9...6 8 8 9.
LAT...LON 3467 7766 3482 7733 3476 7729 3475 7729
3460 7721 3458 7726 3456 7734 3456 7736
3455 7736 3454 7740 3450 7758
TIME...MOT...LOC 1843Z 217DEG 21KT 3466 7747
$$
9What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Newport/Morehead City, NC wrote its last area forecast discussion before this severe thunderstorm warning went out at May 22, 11:15 AM EDT, 3 hours 2 minutes earlier.
Area forecast discussion, May 22, 11:15 AM EDT, 3 hours 2 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
1115 AM EDT TUE MAY 22 2012
.SYNOPSIS...
TROPICAL DEPRESSION ALBERTO WILL MOVE WELL OFF OF THE NORTH
CAROLINA COAST TODAY. PLEASE REFER TO THE LATEST ADVISORIES FROM
THE NATIONAL HURRICANE CENTER FOR THE LATEST ON ALBERTO. A WEAK
AREA OF LOW PRESSURE SURFACE AND ALOFT WILL DEVELOP OVER NORTH
CAROLINA TODAY THROUGH WEDNESDAY...THEN SLOWLY SHIFT EAST AND
DISSIPATE THURSDAY. HIGH PRESSURE BUILDS OVER THE AREA LATE IN THE
WEEK AND INTO THE WEEKEND.
&&
.NEAR TERM /THROUGH TONIGHT/...
AS OF 1030 AM TUESDAY...UPDATED TO DROP POPS UNTIL AFTER NOON WITH
SKY COVER ADJUSTED FOR LESS COVERAGE NEXT FEW HOURS AS WELL. FOG AND
STRATUS BURNED OFF QUICKLY WITH HEATING...AND ISOLD SHOWER ACTIVITY
STUMPY PT TO NRN OBX AROUND 10 AM DISSIPATED QUICKLY. CU FIELD
STARTING TO DEVELOPE WITH MORE TYPICAL WARM SEASON SEA BREEZE
PATTERN...AND SUFFICIENT INSTABILITY FOR SCT CONVECTIVE COVERAGE
THIS AFTN...AIDED BY SEA BREEZE BNDRY WORKING INLAND. ISOLD SVR
THREAT MAINLY FOR HAIL. MODIFIED SOUNDINGS INDICATE VIL OF DAY 55-60
AND 50 DBZ CORE HEIGHTS 30500 FT FOR LARGE HAIL THIS AFTN. NO CHANGE
TO TEMPS WITH HIGHS MID 80S INLAND TO NEAR 80 COAST.
&&
.SHORT TERM / WEDNESDAY THROUGH 6 AM WEDNESDAY/...
AS OF 350 AM TUESDAY...ATYPICAL CONVECTIVE PATTERN EXPECTED
TONIGHT ACROSS EASTERN NC. WHILE SOME DECREASE IN COVERAGE AND
INTENSITY OF CONVECTION CAN BE EXPECTED AFTER SUNSET...THE UPPER
LOW AND COLD TEMPERATURES ALOFT (AROUND -15C) WILL MOVE INTO
REGION. COMBINED WITH DEEP CYCLONIC FLOW...PW VALUES AROUND 1.5"
AND DEWPOINTS IN THE 60S...SHOULD LEAD TO THE REDEVELOPMENT OF
SHOWERS AND THUNDERSTORMS OVERNIGHT SO WILL KEEP SOLID CHANCE POPS
ALL NIGHT. AMBIENT OVERNIGHT LOWS IN THE MIDDLE TO UPPER 60S ARE
EXPECTED WITH RAIN COOLED AIR FROM THUNDERSTORMS BRIEFLY PRODUCING
SOME LOWER 60S TEMPERATURES. LOW CLOUDS AND FOG COULD DEVELOP IN
AREAS THAT RECEIVE SUBSTANTIAL RAINFALL.
&&
.LONG TERM /WEDNESDAY THROUGH MONDAY/...
AS OF 315 AM TUE...UPPER LOW WILL CONTINUE TO MOVE OUT OF THE
SOUTHERN APPALACHIANS EARLY WED. THIS FEATURE COMBINED WITH LOCAL
SEABREEZE WILL LIKELY BE THE MAIN TRIGGERS FOR SHOWER/TSTM
DEVELOPMENT WED AFTERNOON. ISOLATED STRONG TSTMS WILL BE POSSIBLE
WED AND THU...MAINLY DURING PEAK HEATING. AT THIS TIME WED LOOKS
HAVE THE BETTER POTENTIAL FOR WIDESPREAD CONVECTION AND STRONGER
TSTMS...WITH UPPER LOW W/NW OF REGION. BASED ON FORECAST
SOUNDINGS...LOOKS LIKE ATMOSPHERE WOULD SUPPORT GUSTY
WINDS...HAIL...AND FREQUENT LIGHTNING IN STRONGER STORMS. THE
UPPER LOW BEGINS TO LIFT NORTHEAST THU AS THE NORTHERN STREAM JET
STRENGTHENS ACROSS THE PLAINS AND GREAT LAKES REGION BUT
SUFFICIENT MOISTURE AND INSTABILITY REMAIN TO ALLOW FOR A FEW
DIURNAL STORMS. STRONG UPPER RIDGE WILL THEN CONTINUE TO BUILD
OVER THE SE FRI INTO THE WEEKEND...WHICH OVERALL SHOULD WORK TO
SUPPRESS CONVECTION. A REX BLOCK IS PROGGED TO DEVELOP EARLY NEXT
WEEK WITH THE UPPER RIDGE BUILDING INTO THE MID-ATLANTIC AND UPPER
LOW MOVING WWD INTO FL WITH MAINLY DRY CONDITIONS CONTINUING.
TEMPS LOOK TO BE NEAR SEASONABLE NORMS EARLY IN THE PERIOD WITH
HIGHS IN THE LOWER TO MID 80S INLAND TO UPPER 70S TO LOW 80S ALONG
THE COAST AND LOWS IN THE 60S. THICKNESSES INCREASE DURING THE
LATTER HALF OF THIS WEEK AND EARLY NEXT WEEK AS RIDGING BUILDS
ALOFT AND EXPECT HIGHS IN THE M/U80S INLAND TO M/U70S COAST.
&&
.AVIATION /11Z TUESDAY THROUGH SATURDAY/...
SHORT TERM /THROUGH 18Z TUESDAY/...
AS OF 710 AM TUESDAY...IFR CONDITIONS WILL BE FORECAST TO
DISSIPATE AROUND 15Z WHEN LOW LEVEL MIXING BEGINS BUT COULD SEE A
COUPLE HOUR PERIOD FROM 15-18Z WHERE THERE COULD BE AREAS MVFR
CEILINGS AS THE LOW CLOUDS LIFT. EXPECTING VFR CONDITIONS AROUND 15Z
THEN CONDITIONS APPEAR TO BE MORE FAVORABLE FOR SCATTERED STRONG
THUNDERSTORMS TO DEVELOP THIS AFTERNOON AND EVENING AND WILL CARRY
VCTS REMARK AFTER 18Z. WIDELY SCATTERED CONVECTION IS EXPECTED TO
PERSIST OVERNIGHT WITH A THREAT FOR IFR CONDITIONS AGAIN IN FOG
AND STRATUS LATE.
LONG TERM /WEDNESDAY THROUGH SATURDAY/...
AS OF 315 AM TUE...SCT MAINLY DIURNAL SHOWERS AND TSTMS EXPECTED
WED THROUGH THU AN UPPER LOW MOVES INTO THE MID-ATLANTIC. THE LOW
LIFTS N THU WITH STRONG UPPER RIDGE BUILDING OVER THE SE...LIKELY
SUPPRESSING CONVECTION THROUGH THE WEEKEND. PATCHY FOG WILL BE
POSSIBLE EACH MORNING.
&&
.MARINE...
SHORT TERM /THROUGH TONIGHT/...
AS OF 1030 AM TUESDAY...NO CHANGES WITH LATE MORNING UPDATE.
FORECAST ON TRACK WITH LIGHT SRLY WINDS INCREASING SLIGHTLY WITH SEA
BREEZE DEVELOPING. BUOY OBX CONTINUE TO SHOW 6 FT SEAS FOR NRN AND
CENTRAL WATERS...THUS NO CHANGE TO SCA.
LONG TERM /WEDNESDAY THROUGH SATURDAY/...
AS OF 315 AM TUE...LINGERING SWELL FROM ALBERTO AND SW WINDS
10-15KT WILL LIKELY KEEP 5FT SEAS ON THE OUTER WATERS WED...THEN
GRADUALLY SUBSIDING WED NIGHT INTO THU. S/SW FLOW AOB 15KT WILL
DOMINATE THROUGH THU...BECOMING MORE SE/E THU NIGHT INTO FRI AS
UPPER LOW MOVES NE. E/NE FLOW AOB 15KT WILL CONTINUE FRI NIGHT
THROUGH SAT AND SEAS 2-4FT...AS SFC HIGH PRESSURE EXTENDS OVER THE
REGION.
&&
.MHX WATCHES/WARNINGS/ADVISORIES...
NC...BEACH HAZARDS STATEMENT THROUGH THIS EVENING FOR NCZ095-103-
104.
MARINE...SMALL CRAFT ADVISORY UNTIL 6 PM EDT THIS EVENING FOR AMZ150-
152-154.
&&
SYNOPSIS...JME
NEAR TERM...JBM
SHORT TERM...JME
LONG TERM...SK/CQD
AVIATION...JME/CQD
MARINE...JBM/CQDHazardous weather outlook, May 22, 5:02 AM EDT, 9 hours 15 minutes before
HAZARDOUS WEATHER OUTLOOK FOR EASTERN NORTH CAROLINA NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC 502 AM EDT TUE MAY 22 2012 NCZ103-230915- OUTER BANKS DARE- 502 AM EDT TUE MAY 22 2012 ...BEACH HAZARDS STATEMENT IN EFFECT FROM 8 AM EDT THIS MORNING THROUGH THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN NORTH CAROLINA. .DAY ONE...TODAY AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. BEACH HAZARDS STATEMENT FOR RIP CURRENTS AND ROUGH SHORE BREAK. WIDELY SCATTERED SHOWERS AND STRONG THUNDERSTORMS ARE EXPECTED THIS AFTERNOON AND EVENING. LOCALLY HEAVY RAIN...FREQUENT DANGEROUS LIGHTNING...GUSTY WINDS AND SMALL HAIL CAN BE EXPECTED WITH THE STRONGER STORMS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. SCATTERED SHOWERS AND STRONG THUNDERSTORMS ARE EXPECTED AGAIN ON WEDNESDAY. LOCALLY HEAVY RAIN...FREQUENT DANGEROUS LIGHTNING...GUSTY WINDS AND SMALL HAIL CAN BE EXPECTED WITH THE STRONGER STORMS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. NCZ095-104-230915- CARTERET-OUTER BANKS HYDE- 502 AM EDT TUE MAY 22 2012 ...BEACH HAZARDS STATEMENT IN EFFECT FROM 8 AM EDT THIS MORNING THROUGH THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN NORTH CAROLINA. .DAY ONE...TODAY AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. BEACH HAZARDS STATEMENT FOR RIP CURRENTS AND DANGEROUS SHORE BREAK NORTH OF CAPE LOOKOUT. WIDELY SCATTERED SHOWERS AND STRONG THUNDERSTORMS ARE EXPECTED THIS AFTERNOON AND EVENING. LOCALLY HEAVY RAIN...FREQUENT DANGEROUS LIGHTNING...GUSTY WINDS AND SMALL HAIL CAN BE EXPECTED WITH THE STRONGER STORMS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. SCATTERED SHOWERS AND STRONG THUNDERSTORMS ARE EXPECTED AGAIN ON WEDNESDAY. LOCALLY HEAVY RAIN...FREQUENT DANGEROUS LIGHTNING...GUSTY WINDS AND SMALL HAIL CAN BE EXPECTED WITH THE STRONGER STORMS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. NCZ046-047-080-081-093-094-230915- TYRRELL-MAINLAND DARE-BEAUFORT-MAINLAND HYDE-CRAVEN-PAMLICO- 502 AM EDT TUE MAY 22 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN NORTH CAROLINA. .DAY ONE...TODAY AND TONIGHT. SCATTERED SHOWERS AND STRONG THUNDERSTORMS ARE EXPECTED THIS AFTERNOON AND EVENING. LOCALLY HEAVY RAIN...FREQUENT DANGEROUS LIGHTNING...GUSTY WINDS AND SMALL HAIL CAN BE EXPECTED WITH THE STRONGER STORMS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. SCATTERED SHOWERS AND STRONG THUNDERSTORMS ARE EXPECTED AGAIN ON WEDNESDAY. LOCALLY HEAVY RAIN...FREQUENT DANGEROUS LIGHTNING...GUSTY WINDS AND SMALL HAIL CAN BE EXPECTED WITH THE STRONGER STORMS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. NCZ098-230915- ONSLOW- 502 AM EDT TUE MAY 22 2012 ...MODERATE RIP CURRENT RISK IN EFFECT FROM 8 AM EDT THIS MORNING THROUGH THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN NORTH CAROLINA. .DAY ONE...TODAY AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. MODERATE RIP CURRENT RISK. SCATTERED SHOWERS AND STRONG THUNDERSTORMS ARE EXPECTED THIS AFTERNOON AND EVENING. LOCALLY HEAVY RAIN...FREQUENT DANGEROUS LIGHTNING...GUSTY WINDS AND SMALL HAIL CAN BE EXPECTED WITH THE STRONGER STORMS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. SCATTERED SHOWERS AND STRONG THUNDERSTORMS ARE EXPECTED AGAIN ON WEDNESDAY. LOCALLY HEAVY RAIN...FREQUENT DANGEROUS LIGHTNING...GUSTY WINDS AND SMALL HAIL CAN BE EXPECTED WITH THE STRONGER STORMS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. NCZ029-044-045-079-090>092-230915- MARTIN-PITT-WASHINGTON-GREENE-DUPLIN-LENOIR-JONES- 502 AM EDT TUE MAY 22 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN NORTH CAROLINA. .DAY ONE...TODAY AND TONIGHT. SCATTERED SHOWERS AND STRONG THUNDERSTORMS ARE EXPECTED THIS AFTERNOON AND EVENING. LOCALLY HEAVY RAIN...FREQUENT DANGEROUS LIGHTNING...GUSTY WINDS AND SMALL HAIL CAN BE EXPECTED WITH THE STRONGER STORMS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. SCATTERED SHOWERS AND STRONG THUNDERSTORMS ARE EXPECTED AGAIN ON WEDNESDAY. LOCALLY HEAVY RAIN...FREQUENT DANGEROUS LIGHTNING...GUSTY WINDS AND SMALL HAIL CAN BE EXPECTED WITH THE STRONGER STORMS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Special weather statement, May 22, 12:40 PM EDT, 1 hour 37 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
1240 PM EDT TUE MAY 22 2012
NCZ090-221745-
DUPLIN-
1240 PM EDT TUE MAY 22 2012
...A STRONG THUNDERSTORM WILL MOVE ACROSS DUPLIN COUNTY THROUGH 145
PM EDT...
AT 1240 PM EDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 6
MILES SOUTHWEST OF WARSAW...MOVING EAST AT 10 MPH.
SOME LOCATIONS AFFECTED BY THIS STORM INCLUDE...WARSAW......
MAGNOLIA...KENANSVILLE.
HAZARDS INCLUDE...
PEA SIZE HAIL.
GUSTY WINDS OF 30 TO 40 MPH.
HEAVY RAINFALL AND MINOR FLOODING.
SEEK SHELTER IN A NEARLY BUILDING OR VEHICLE. STRONG WINDS ARE
CAPABLE OF KNOCKING DOWN SMALL TREES AND BLOWING AROUND TRASH CANS...
POTTED PLANTS...LAWN FURNITURE AND OTHER LIGHT OUTDOOR OBJECTS.
THIS STORM WILL PRODUCE HEAVY RAINFALL...WHICH WILL CAUSE MINOR
FLOODING OF LOW LYING AREAS INCLUDING DITCHES...CREEKS...ROADWAYS AND
AREAS OF POOR DRAINAGE. AVOID THESE AREAS AND DO NOT CROSS FLOODED
ROADS. MOTORISTS SHOULD ALSO REDUCE DRIVING SPEEDS TO AVOID
HYDROPLANING.
&&
LAT...LON 3520 7801 3519 7798 3517 7796 3493 7783
3483 7817 3492 7815 3508 7816 3510 7818
TIME...MOT...LOC 1640Z 249DEG 10KT 3494 7814
26Special weather statement, May 22, 12:48 PM EDT, 1 hour 29 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
1248 PM EDT TUE MAY 22 2012
NCZ095-098-221745-
CARTERET-ONSLOW-
1248 PM EDT TUE MAY 22 2012
...A STRONG THUNDERSTORM WILL MOVE ACROSS ONSLOW AND CARTERET
COUNTIES THROUGH 145 PM EDT...
AT 1247 PM EDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 4
MILES SOUTHWEST OF CAMP LEJEUNE MAIN GATE...MOVING EAST AT 10 MPH.
SOME LOCATIONS AFFECTED BY THIS STORM INCLUDE...CAMP LEJEUNE MAIN
GATE...MIDWAY PARK......DUCK CREEK...PINEY GREEN...HUBERT.
HAZARDS INCLUDE...
PEA SIZE HAIL.
GUSTY WINDS OF 30 TO 40 MPH.
HEAVY RAINFALL AND MINOR FLOODING.
SEEK SHELTER IN A NEARLY BUILDING OR VEHICLE. STRONG WINDS ARE
CAPABLE OF KNOCKING DOWN SMALL TREES AND BLOWING AROUND TRASH CANS...
POTTED PLANTS...LAWN FURNITURE AND OTHER LIGHT OUTDOOR OBJECTS.
THIS STORM WILL PRODUCE HEAVY RAINFALL...WHICH WILL CAUSE MINOR
FLOODING OF LOW LYING AREAS INCLUDING DITCHES...CREEKS...ROADWAYS AND
AREAS OF POOR DRAINAGE. AVOID THESE AREAS AND DO NOT CROSS FLOODED
ROADS. MOTORISTS SHOULD ALSO REDUCE DRIVING SPEEDS TO AVOID
HYDROPLANING.
&&
LAT...LON 3469 7751 3474 7743 3484 7724 3464 7708
3462 7717 3460 7719 3456 7736 3457 7737
3456 7737 3455 7742
TIME...MOT...LOC 1647Z 248DEG 8KT 3464 7739
26Special weather statement, May 22, 1:36 PM EDT, 41 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
136 PM EDT TUE MAY 22 2012
NCZ046-047-081-221830-
MAINLAND DARE-MAINLAND HYDE-TYRRELL-
136 PM EDT TUE MAY 22 2012
...A STRONG THUNDERSTORM WILL MOVE ACROSS MAINLAND DARE...MAINLAND
HYDE COUNTIES AND NORTHERN PORTIONS OF TYRRELL COUNTY THROUGH
230 PM EDT...
AT 132 PM EDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER
GUM NECK...OR ABOUT 19 MILES NORTH OF ENGELHARD...MOVING EAST AT 15
MPH.
SOME LOCATIONS AFFECTED BY THIS STORM INCLUDE...EAST LAKE...BUFFALO
CITY......CENTER OF DARE COUNTY BOMBING RANGE.
HAZARDS INCLUDE...
PEA SIZE HAIL.
GUSTY WINDS OF 30 TO 40 MPH.
SEEK SHELTER IN A NEARLY BUILDING OR VEHICLE. STRONG WINDS ARE
CAPABLE OF KNOCKING DOWN SMALL TREES AND BLOWING AROUND TRASH CANS...
POTTED PLANTS...LAWN FURNITURE AND OTHER LIGHT OUTDOOR OBJECTS.
&&
LAT...LON 3566 7602 3576 7599 3581 7600 3581 7604
3576 7605 3573 7603 3571 7605 3569 7603
3565 7604 3560 7625 3582 7629 3593 7601
3593 7595 3595 7594 3598 7586 3598 7584
3574 7572
TIME...MOT...LOC 1732Z 255DEG 14KT 3576 7609
ASMSpecial weather statement, May 22, 1:45 PM EDT, 32 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
145 PM EDT TUE MAY 22 2012
NCZ090>092-098-221845-
DUPLIN-JONES-LENOIR-ONSLOW-
145 PM EDT TUE MAY 22 2012
...STRONG THUNDERSTORMS WILL MOVE ACROSS DUPLIN...ONSLOW...JONES AND
LENOIR COUNTIES THROUGH 245 PM EDT...
AT 144 PM EDT...DOPPLER RADAR INDICATED A LINE OF STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM BEULAVILLE TO 7 MILES
SOUTHWEST OF WALLACE...OR ALONG A LINE EXTENDING FROM 18 MILES
NORTHWEST OF HALF MOON TO 7 MILES SOUTHWEST OF WALLACE...MOVING EAST
AT 10 MPH. DIME-SIZED HAIL WAS REPORTED WITH THESE STORMS NEAR ROSE
HILL AT 144 PM EDT.
LOCATIONS IN THE PATH OF THESE STORMS INCLUDE...POTTERS HILL...
LYMAN......CHINQUAPIN...TAYLORS CORNER...PETERSBURG......RICHLANDS.
HAZARDS INCLUDE...
PENNY SIZE HAIL.
GUSTY WINDS OF 30 TO 40 MPH.
HEAVY RAINFALL AND MINOR FLOODING.
SEEK SHELTER IN A NEARLY BUILDING OR VEHICLE. STRONG WINDS ARE
CAPABLE OF KNOCKING DOWN SMALL TREES AND BLOWING AROUND TRASH CANS...
POTTED PLANTS...LAWN FURNITURE AND OTHER LIGHT OUTDOOR OBJECTS.
&&
LAT...LON 3509 7779 3501 7735 3471 7768 3472 7768
3471 7799 3473 7802 3472 7803 3472 7811
3471 7813 3472 7816
TIME...MOT...LOC 1744Z 267DEG 10KT 3493 7775 3467 7810
10Local storm report, May 22, 1:47 PM EDT, 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
147 PM EDT TUE MAY 22 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0140 PM HAIL ROSE HILL 34.83N 78.03W
05/22/2012 E0.75 INCH DUPLIN NC PUBLIC
DIME SIZE HAIL REPORTED BY CALLER ON US-117
&&
EVENT NUMBER MHX1200121
ASMSpecial weather statement, May 22, 2:04 PM EDT, 13 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC 204 PM EDT TUE MAY 22 2012 NCZ098-221900- ONSLOW- 204 PM EDT TUE MAY 22 2012 ...STRONG THUNDERSTORMS WILL MOVE ACROSS ONSLOW COUNTY THROUGH 300 PM EDT... AT 203 PM EDT...DOPPLER RADAR INDICATED A LINE OF STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM NEW RIVER AIR STATION TO 12 MILES SOUTHWEST OF DIXON...OR ALONG A LINE EXTENDING FROM NEW RIVER AIR STATION TO 8 MILES NORTHEAST OF HAMPSTEAD...MOVING NORTHWEST AT 5 MPH. LOCATIONS IN THE PATH OF THESE STORMS INCLUDE...NEW RIVER AIR STATION...JACKSONVILLE...HAWS RUN. HAZARDS INCLUDE... PENNY SIZE HAIL. GUSTY WINDS OF 30 TO 40 MPH. HEAVY RAINFALL AND MINOR FLOODING. SEEK SHELTER IN A NEARLY BUILDING OR VEHICLE. STRONG WINDS ARE CAPABLE OF KNOCKING DOWN SMALL TREES AND BLOWING AROUND TRASH CANS... POTTED PLANTS...LAWN FURNITURE AND OTHER LIGHT OUTDOOR OBJECTS. && LAT...LON 3471 7768 3485 7744 3469 7735 3449 7758 TIME...MOT...LOC 1803Z 157DEG 4KT 3470 7746 3448 7764 10
The office that day
Everything else NWS Newport/Morehead City, NC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 21, 9:30 PM EDT | Special Weather Statement | MHX | Duplin | 45 min |
| May 22, 3:52 AM EDT | Beach Hazards Statement | MHX | 16 hr | |
| May 22, 12:21 PM EDT | Special Weather Statement | MHX | Tyrrell, Washington | 54 min |
| May 22, 12:40 PM EDT | Special Weather Statement | MHX | Duplin | 65 min |
| May 22, 12:48 PM EDT | Special Weather Statement | MHX | Onslow | 57 min |
| May 22, 1:36 PM EDT | Special Weather Statement | MHX | Tyrrell | 54 min |
| May 22, 1:45 PM EDT | Special Weather Statement | MHX | Duplin | 60 min |
| May 22, 1:50 PM EDT | Severe Thunderstorm Warning | MHX | Duplin, Jones, Onslow | 40 min |
| May 22, 2:04 PM EDT | Special Weather Statement | MHX | Onslow | 56 min |
| May 22, 2:40 PM EDT | Areal Flood Advisory | MHX | Onslow | 43 min |
| May 22, 3:25 PM EDT | Special Weather Statement | MHX | Washington | 65 min |
| May 22, 4:05 PM EDT | Special Weather Statement | MHX | Beaufort | 55 min |
| May 22, 4:19 PM EDT | Special Weather Statement | MHX | Duplin | 41 min |
| May 22, 4:41 PM EDT | Special Weather Statement | MHX | Hyde | 64 min |
| May 22, 4:58 PM EDT | Special Weather Statement | MHX | Martin | 62 min |
| May 22, 5:36 PM EDT | Special Weather Statement | MHX | Greene | 39 min |
| May 22, 6:19 PM EDT | Special Weather Statement | MHX | Pitt | 41 min |
| May 22, 7:03 PM EDT | Special Weather Statement | MHX | Martin, Pitt | 42 min |
Nearby
Severe Thunderstorm Warnings in North Carolina, 2012Every severe thunderstorm warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.